MAUDE Adverse Event Report: ABAXIS, INC. PICCOLO XPRESS CHEMISTRY ANALYZER

ABAXIS, INC. PICCOLO XPRESS CHEMISTRY ANALYZER
Catalog Number 1100-0000
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The end user expected the initial potassium results to be equivalent to those from the external laboratory.Troubleshooting was declined.The patient was not treated based on the piccolo analyzer results.During follow-up, the customer indicated they believed the issue was isolated and that no further issues occurred.The end user reported that the piccolo is functioning as intended with no additional concerns and declined to return the analyzer for further investigation.The end user did not disclose whether a root cause was identified.Review of the batch record for lot 6022ac3 identified one (1) unacceptable potassium reading during manufacturing, representing a (b)(4) failure rate with a 3% limit.The lot met all release criteria and had no deviations.A review of complaint data showed that one (1) rotor from this lot was reported (from this clinic) for low potassium, out of (b)(4) rotors shipped, for a complaint rate of (b)(4).No trend of low potassium results has been observed over the 12 months ending may 27, 2026, and there has been no reported patient impact contributing to injury or hospitalization.No further action is required at this time.
 
Event or Problem Description
Error codes: chem k+ | k+ problem or question.A health care professional reported an unexpectedly low potassium (k+) result using the piccolo xpress analyzer and piccolo xpress analyzer and comprehensive metabolic panel (cmp) lot# 6022ac3.

Brand Name
PICCOLO XPRESS CHEMISTRY ANALYZER
Common Device Name
PICCOLO XPRESS CHEMISTRY ANALYZER
Manufacturer (Section D)
ABAXIS, INC.
3240 whipple road
union city CA 94587
Manufacturer (Section G)
ABAXIS, INC.
3240 whipple road
union city CA 94587 1217
Manufacturer Contact
david longwell
3240 whipple road
union city, CA 94587-1217
MDR Report Key25332302
Report Number2939693-2026-00015
Device Sequence Number9861374
Product Code JJG
UDI-Device IdentifierEABA110000001
UDI-Public+EABA110000001/16D20231020X
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K934592
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1100-0000
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/14/2026
Initial Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/20/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown